Alert archive / California / Wind Advisories in 2013

Wind Advisory 20, NWS Sacramento, CA

October 27, 2013

NWS Sacramento, CA issued this wind advisory at Oct 27, 2013, 9:14 PM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2013, 9:14 PM PDT (04:14 UTC)
Expired
Oct 28, 2013, 12:00 AM PDT
In force
3 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WWUS76 KSTO 280414
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
914 PM PDT SUN OCT 27 2013

...GUSTY SOUTHWEST WINDS FOR THE NORTHERN SAN JOAQUIN VALLEY AND
DELTA THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT WILL CONTINUE TO BRING WINDY
CONDITIONS TO THE NORTHERN SAN JOAQUIN VALLEY AND DELTA THIS
EVENING. WINDS WILL DECREASE LATER TONIGHT.

CAZ018-019-280700-
/O.EXP.KSTO.WI.Y.0019.000000T0000Z-131028T0400Z/
/O.NEW.KSTO.WI.Y.0020.131028T0414Z-131028T0700Z/
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITY OF...STOCKTON
914 PM PDT SUN OCT 27 2013

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT.

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THIS EVENING.

* LOCATIONS INCLUDE: STOCKTON.

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. 
  AREAS OF BLOWING DUST WITH LOCAL VISIBILITIES DOWN TO 3 MILES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ017-280515-
/O.EXP.KSTO.WI.Y.0019.000000T0000Z-131028T0400Z/
SOUTHERN SACRAMENTO VALLEY-
INCLUDING THE CITY OF...SACRAMENTO
914 PM PDT SUN OCT 27 2013

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED...BUT STILL MAY LOCALLY GUST TO 30 MPH.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
224 
WWUS76 KSTO 280415
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
915 PM PDT SUN OCT 27 2013

...GUSTY SOUTHWEST WINDS FOR THE NORTHERN SAN JOAQUIN VALLEY AND
DELTA THROUGH THIS EVENING...

.A STRONG PRESSURE GRADIENT WILL CONTINUE TO BRING WINDY
CONDITIONS TO THE NORTHERN SAN JOAQUIN VALLEY AND DELTA THIS
EVENING. WINDS WILL DECREASE LATER TONIGHT.

CAZ018-019-280700-
/O.CON.KSTO.WI.Y.0020.000000T0000Z-131028T0700Z/
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITY OF...STOCKTON
915 PM PDT SUN OCT 27 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THIS EVENING.

* LOCATIONS INCLUDE: STOCKTON.

* IMPACTS: DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE AND 
  LIGHT WEIGHT VEHICLES. UNSECURED OBJECTS MAY BLOW AROUND. 
  AREAS OF BLOWING DUST WITH LOCAL VISIBILITIES DOWN TO 3 MILES. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
081 
WWUS76 KSTO 280721
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1221 AM PDT MON OCT 28 2013

CAZ018-019-280830-
/O.EXP.KSTO.WI.Y.0020.000000T0000Z-131028T0700Z/
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITY OF...STOCKTON
1221 AM PDT MON OCT 28 2013

...WIND ADVISORY HAS EXPIRED...

STRONG WINDS ARE STILL BLOWING OVER THE COASTAL RANGE
TONIGHT...BUT WINDS HAVE WEAKENED INTO THE DELTA AND NORTHERN SAN
JOAQUIN VALLEY.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JCLAPP

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:15 PM PDT, 5 hours 59 minutes earlier.

Area forecast discussion, Oct 27, 3:15 PM PDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
315 PM PDT SUN OCT 27 2013

.SYNOPSIS...
BIG PATTERN CHANGE TONIGHT INTO MONDAY AS A STRONG LOW PRESSURE
SYSTEM OVER THE PACIFIC NORTHWEST DROPS SOUTHWARD INTO OUR REGION.
MUCH COOLER TEMPERATURES...BREEZY WINDS...AND SHOWERS ARE EXPECTED.

.DISCUSSION...
UPPER LEVEL LOW PRESSURE SYSTEM CLOSING OFF OVER WA AND EXPECTED TO
DEEPEN AS IT DIGS SWD INTO WRN NV ON MON. ASSOCIATED SURFACE COLD
FRONT EXPECTED TO REACH THE SHASTA CO AREA BY 00Z MON AND RAPIDLY
DROP INTO THE 80/50 CORRIDOR AROUND MIDNIGHT. CLOUDS ASSOCIATED
WITH THE FRONT SHOULD BE MOVING SWD AND INTO THE NRN PORTION OF
THE CWA THIS EVENING...THEN RAPIDLY SWD OVERNIGHT AS WELL.

COOLING BEGAN TODAY AND WILL CONTINUE INTO TUE. AHEAD OF THE
LOW...ONSHORE GRADIENTS HAVE INCREASED INCREASED TO OVER 4 MBS
WITH A NOTICEABLE ONSHORE BREEZE/DELTA BREEZE BLOWING THIS
AFTERNOON...WHICH SHOULD CONTINUE INTO EVENING AHEAD OF THE COLD
FRONT. RISING DEWPOINTS/HUMIDITY AND AN INCREASE IN CLOUD COVER
SHOULD MODERATE MIN TEMPS SOME TONITE DESPITE THE COLD ADVECTION.

THIS LOW IS FORECAST TO RAPIDLY DEEPEN INTO A NEGATIVE 3-4
STANDARDIZED ANOMALY WITH A RETURN PERIOD OF EVERY 10 YEARS FOR
NORCAL AND MORE EXTREME FOR THE CENTER OF THE LOW OVER NV BASED ON
THE LIMITED (30 YEAR) RECORD. THUS...A RATHER IMPACTFUL SYSTEM NOT
ONLY REGARDING MUCH COOLER/COLDER TEMPS...BUT A HIGHER PROBABILITY
OF SHOWERS ESPECIALLY FOR THE SIERNEV...AND LOWER SNOW LEVELS. THE
STRONG CAA IS EXPECTED TO LOWER SNOW LEVELS INTO THE 4-5 KFT RANGE
IN OUR NRN MTNS AND SIERNEV EARLY MON AS THE LOW CENTER MOVES INTO
THE VICINITY OF THE TAHOE AREA. THE THICKNESS...SLR RELATIONSHIP
YIELDED SOME 4-8 INCHES OF SNOW ABOVE 6 KFT ALONG THE 80/50
CORRIDOR MAKING ZONE 69 A POTENTIAL SNOW ADVSRY CANDIDATE FOR LATE
TONITE AND MON.

QPF WILL NOT BE OVERLY HEAVY AS THE SYSTEM IS MOVING OVER THE WRN
PART OF NOAM AND THE DECENT TPW PLUME IT HAD TO WORK WITH EARLIER IS
QUICKLY ERODING. BUT THE PROBABILITY OF A FEW TO SEVERAL TENTHS OF
AN INCH TO AN INCH OF QPF FOR THE SIERNEV LOOKS REASONABLE AT THIS
TIME...WITH LESSER AMOUNTS IN THE VALLEY. THIS SYSTEM IS FORECAST TO
BE ABOUT 10 DAM DEEPER THAN THE OCT 4TH - 5TH 1994 RETROGRADING
CLOSED LOW WITH SIMILAR PWS THAT BROUGHT WIDESPREAD SHOWERS TO
INTERIOR NORCAL AND EVEN A FEW THUNDERSTORMS TO THE SIERNEV
FOOTHILLS. FORECAST SOUNDINGS FROM BUFKIT LOOK TO HAVE VERY THIN AND
VERY SHALLOW CAPE ALONG WITH WEAK WIND SHEAR...AND WITH FORECAST
UPPER LEVEL DIVERGENCE ALSO LACKING IN OUR CWA...WE ARE NOT OVERLY
CONFIDENT IN TSTORMS...BUT WITH SUCH COLD AIR ALOFT AND A CLOSED 5H
ISOTHERM OF -24 DEG C...CAN'T RULE OUT THAT POSSIBILITY. SURFACE
STREAMLINE ANALYSIS FROM THE NAM 18Z RUN SHOWS THE UPVALLEY FLOW
AND A LACK OF CONVERGENCE FOR THE CHICO CONVERGENCE ZONE MON
AFTERNOON WHICH LEADS TO A FAIR AMOUNT OF UNCERTAINTY AT THIS
TIME.

QUESTION REMAINS HOW FAR WEST IN OUR CWA TO PLACE THE POPS. THERE
IS STRONG PVA OVER NORCAL AS THE LOW DESCENDS TONITE...AND THEN
STRONG CYCLONIC FLOW OVER THE CWA INCLUDING THE WRN PORTION OF THE
CWA ON MON. CROSS SECTIONS SHOW MOISTURE INCREASING IN DEPTH ON
MON DUE TO THE DYNAMICALLY STRONG/DEEP SYSTEM WHICH YIELDS THE
CHANCE OF SHOWERS OVER MOST OF THE CWA. CERTAINLY THE ERN HALF OF
THE CWA SHOULD HAVE THE HIGHEST POP/QPF.

BY TUE...DRIER NLY FLOW IS FORECAST TO SPREAD INTO THE AREA WITH
CYCLONIC FLOW KEEPING SOME BACKWASH LIGHT PRECIP GOING OVER THE
SIERNEV AT LEAST INTO THE MORNING HOURS. THE ECMWF AND GEM LINGER
SOME ENERGY FARTHER WEST (A LITTLE SLOWER) THAN THE GFS AND ARE
FAVORED GIVEN THE USUALLY SLOWER MOVEMENT OF CLOSED LOWS.

THE EFFECTS OF ERN PAC RIDGING RETURN BY MID WEEK.   JHM

.EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)

AN UPPER LEVEL RIDGE WILL BRING WARMER DAYTIME TEMPERATURES AND
DRY WEATHER THURSDAY AND FRIDAY. TEMPERATURES WILL WARM TO
NEAR TO ABOVE NORMAL FOR THIS TIME OF YEAR BY FRIDAY. HIGH
TEMPERATURES ARE EXPECTED TO BE IN THE LOW TO MID 70S IN THE
VALLEY AND MID 50S TO 60S IN THE MOUNTAINS ON THURSDAY AND
FRIDAY.

RIDGE OF HIGH PRESSURE WEAKENS AND SHIFTS EAST WITH AN UPPER LEVEL
TROUGH APPROACHING THE WEST COAST SATURDAY. THIS WILL BRING COOLER
TEMPERATURES FOR THE WEEKEND. TEMPERATURES MAY DROP DOWN INTO THE
MID TO UPPER 60S IN THE VALLEY AND 40S IN THE MOUNTAINS ON SUNDAY.
THE ECMWF IS FASTER THAN IT WAS YESTERDAY AND MORE IN LINE WITH
THE GFS IN BRINGING THE SYSTEM THROUGH SATURDAY INTO EARLY SUNDAY.
PRECIPITATION IS POSSIBLE WITH THIS SYSTEM...MAINLY OVER THE
MOUNTAINS NORTH OF INTERSTATE 80 AT THIS TIME.

&&

.AVIATION...

DETERIORATING CONDITIONS EXPECTED TONIGHT INTO MONDAY AS AN UPPER
LEVEL LOW DROPS DOWN INTO CALIFORNIA AND NEVADA BRINGING
SHOWERS...ESPECIALLY TO THE SIERRA CASCADE RANGE AND EASTERN SIDE
OF THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. IFR
AN LOCAL IFR CONDITIONS EXPECTED OVER THE MOUNTAINS. VFR/MVFR
CONDITIONS WITH AREAS OF IFR CONDITIONS IN THE VALLEY. SOUTHERLY
WINDS 10 TO 20 KTS WITH GUSTS UP TO 32 KTS IN THE VALLEY AND 20 TO
30 KTS WITH GUSTS TO AROUND 35 KTS IN THE DELTA INTO THE EVENING
THEN DECREASING IN THE MORNING AND TURNING NORTHERLY NEAR KRDD
AND RBL. SOUTHWEST WIND GUSTS OVER THE SIERRA TO AROUND 50 KTS TONIGHT.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM PDT MONDAY
ABOVE 5000 FEET FOR THE WEST SLOPE NORTHERN SIERRA NEVADA.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 5:26 PM PDTWind AdvisorySTO4 hr

Nearby

Wind Advisories in California, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.